well, not everyone stops having their period (i know, bad grammar) on depo. but there are no bad side effects associated with lack of a period - none that are confirmed.
however, depo can cause some pretty funky side effects in some people - weight gain, spotting, etc. there is a once-a-month shot called lunelle that is associated with less of this.
if you are thinking you might have trouble taking a pill every day, you might also want to think about the patch, which you change once a week, or the NuvaRing, which is a hormone-impregnated ring that is inserted in the vagina, which you change once a month.
another option, if you aren't a fan of your period, is seasonale. it's a birth control pill that you take every day, but you only "break" once every four months, so you only get your period every 4 months. there is some concern about the health aspects of this, but it has been approved by the FDA and it is certainly something you could discuss with your doctor.
you really need to discuss birth control with your doctor before you can make a decision.
Boys and girls in America have such a sad time together; sophistication demands that they submit to sex immediately without proper preliminary talk. Not courting talk - real straight talk about souls - for life is holy and every moment is precious. I heard the Denver and Rio Grande locamotive howling off in the mountains. I wanted to pursue my star further. -Kerouac